MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Description of incident: when methotrexate used for ectopic pregnancy was reconstituted with the bd phaseal¿ system injector, reference 515003 and lot unknown, methotrexate was found to flow out of the injector.Indeed, when the nurse tried to remove the injector from the methotrexate vial, liquid flowed around the needle casing.Finally, the nurse used a second injector of identical reference and unknown batch to repeat the procedure, leading to the same incident.The same incident.Opening a third injector of identical reference and unknown batch, the procedure was successfully completed.Clinical consequences: exposure of nursing staff to a hazardous substance methotrexate spillage.To date no clinical consequences have been observed for patients or staff.Actions taken at the plant: opening of 3 injectors and 4 vials of methotrexate.The device is not available for expert appraisal.
 
Additional Manufacturer Narrative
(b)(6).Follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.As the lot involved in this incident is unknown, a device history review cannot be performed, and additional retained samples cannot be evaluated.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Description of incident: when methotrexate used for ectopic pregnancy was reconstituted with the bd phaseal¿ system injector, reference: 515003 and lot unknown, methotrexate was found to flow out of the injector.Indeed, when the nurse tried to remove the injector from the methotrexate vial, liquid flowed around the needle casing.Finally, the nurse used a second injector of identical reference and unknown batch to repeat the procedure, leading to the same incident.The same incident.Opening a third injector of identical reference and unknown batch, the procedure was successfully completed.Clinical consequences: exposure of nursing staff to a hazardous substance methotrexate spillage.To date no clinical consequences have been observed for patients or staff.Actions taken at the plant: opening of 3 injectors and 4 vials of methotrexate.The device is not available for expert appraisal.Could you confirm if the leak occurred inside the injector plunger or between the injector and the syringe? answer: between the injector and the syringe.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21112230
Report Number3003152976-2025-00005
Device Sequence Number7463072
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515003
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown